MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RGX 3 PEG SER A PATELLA 37MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. RGX 3 PEG SER A PATELLA 37MM; PROSTHESIS, KNEE
Model Number 141358
Medical Device Problem Codes Fracture (1260); Biocompatibility (2886)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Subsequently, approximately six (6) years post-implantation, the patient underwent revision surgery of the patella component as all three pegs on the device fractured off.During the revision surgery, a significant amount of blackened synovitis due to metallosis was noted and a synovectomy was performed.The patella component was revised however all other components remain implanted as no issues were noted.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: bmet regenx pri tib tray 75mm: catalog#141274, lot#970530; biomet finned pri stem 40mm: catalog#141314, lot#943170; vngd ps open por fmrl lt 70: catalog#184532, lot#427700; e1 vngd ps tib brg 71/75x10: catalog#ep-183640, lot#753860.Visual examination of the provided pictures identified sign of being in-vivo.Pegs were noted be fractured.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified that patient experienced pain and x-ray found fractured patella pegs.Upon opening, severe metallosis was found.A synovectomy was performed and the patella was replaced.All other components were stable and no damage were found.Investigation results concluded that the reported event was due to a a labeling and training deficiency as the surgical technique addendum for installation of the device failed to include guidance on depth line indication on the peg drill bit.The issue has been previously addressed and resolved through our capa process.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
RGX 3 PEG SER A PATELLA 37MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16700847
Report Number0001825034-2023-00755
Device Sequence Number17063125
Product Code JWH
UDI-Device Identifier00880304506084
UDI-Public(01)00880304506084(17)200801(10)416530
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model Number141358
Device Catalogue Number141358
Device Lot Number416530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale